Benicar might be a factor in back pain
I have been taking Benicar for hypertension for about three years. Now I have developed muscle and back pain.
When I stop the Benicar, I don’t have the pain. My other medications include estradiol, Celebrex and Nexium. My recent lab tests were normal, and Benicar controls my blood pressure well without any other side effects. What can you suggest?
Benicar (olmesartan) is a type of blood pressure medicine called an ARB (angiotensin receptor blocker). Other drugs in this class include Atacand, Avapro, Cozaar, Diovan, Hyzaar, Micardis and Teveten. Back pain does seem to be a possible drawback of most of the drugs in this class. Please talk with your doctor about this to see whether another type of medication might control your blood pressure without causing discomfort.
Acetaminophen is perceived as an extremely safe pain reliever for children and adults. More people should realize that this drug has numerous risks, including asthma and hearing loss. Even though the Food and Drug Administration knows about the problems with acetaminophen, it has not done enough to alert the public to the dangers. Please warn your readers.
Although acetaminophen is an effective pain reliever that does not irritate the digestive tract, it does have some side effects. Too much can be toxic to the liver.
An analysis of nearly 20 studies involving more than 400,000 subjects concluded that regular use of acetaminophen does seem to be linked to a higher likelihood of asthma (Chest, November 2009).
A recent study in the American Journal of Medicine (March 2010) suggests that long-term use of acetaminophen is linked with hearing loss, especially in men younger than 50.
Joe Graedon is a pharmacologist, and Teresa Graedon is an expert in medical anthropology and nutrition. https://www.peoplespharmacy.com